Alert archive / Texas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 101, NWS Lubbock, TX

June 27, 2014Floyd County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jun 27, 2014, 7:15 PM CDT for Floyd County, Texas. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2014, 7:15 PM CDT (00:15 UTC)
Expired
Jun 27, 2014, 7:45 PM CDT
In force
30 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Floyd County, TX

The radar

The Lubbock radar (KLBB), 60 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 7:45 PM CDTHAIL 1.5Floydada, TX
Jun 27, 7:50 PM CDTHAIL 1.75Floydada, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 27, 5:38 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2014-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 759 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2014-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
759 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
2980 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

332 
WUUS54 KLUB 280015
SVRLUB
TXC153-280045-
/O.NEW.KLUB.SV.W.0101.140628T0015Z-140628T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
715 PM CDT FRI JUN 27 2014

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FLOYD COUNTY IN NORTHWEST TEXAS...

* UNTIL 745 PM CDT

* AT 713 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
  OF FLOYDADA...AND MOVING EAST AT 20 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  FLOYDADA AND DOUGHERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3410 10109 3384 10106 3383 10140 3384 10150
      3404 10154
TIME...MOT...LOC 0015Z 253DEG 17KT 3391 10141

HAIL...1.50IN
WIND...60MPH

$$
1 follow-up statement
498 
WWUS54 KLUB 280030
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
730 PM CDT FRI JUN 27 2014

TXC153-280045-
/O.CON.KLUB.SV.W.0101.000000T0000Z-140628T0045Z/
FLOYD TX-
730 PM CDT FRI JUN 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN FLOYD
COUNTY UNTIL 745 PM CDT...

AT 728 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FLOYDADA...AND
MOVING EAST AT 15 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
FLOYDADA AND DOUGHERTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3384 10106 3383 10137 3384 10143 3404 10149
      3406 10145 3410 10109
TIME...MOT...LOC 0030Z 249DEG 15KT 3396 10139

HAIL...1.50IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 6:24 PM CDT, 51 minutes earlier.

Area forecast discussion, Jun 27, 6:24 PM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
624 PM CDT FRI JUN 27 2014

.AVIATION...
ISOLATED -TSRA HAVE DEVELOPED SOUTH OF KLBB AND -SHRA TO THE
NORTH THIS EVENING...WITH THE POTENTIAL FOR FURTHER DEVELOPMENT.
WHETHER THE ACTIVITY WILL DIRECTLY AFFECT KLBB IS THE QUESTION AND
CONFIDENCE OF A PREVAILING OR TEMPO PRECIP INSERTION AT THIS TIME
IS NOT HIGH GIVEN THE ISOLATED NATURE OF THE PRECIP. WILL OF COURSE
AMEND AS NECESSARY ESPECIALLY IF RADAR TRENDS SHOW A DIRECT
IMPACT. COMPUTER MODELS HINT AT -TSRA DEVELOPING NEAR KCDS TONIGHT
INTO THE OVERNIGHT HOURS...BUT WILL NEED TO SEE HOW THINGS PLAY
OUT THIS EVENING BEFORE CONSIDERING A PRECIP MENTION AT KCDS.
OTHERWISE...BREEZY SOUTHERLY WINDS WILL STAY UP THROUGH TONIGHT
BEFORE DECLINING A BIT AOA SUNRISE. COULD SEE LOW CLOUDS IMPACT
KCDS ONCE AGAIN BUT FOR NOW...A LOW VFR SCT MENTION APPEARS VALID.
SOUTHERLY WINDS TOMORROW DO NOT APPEAR TO BE VERY BREEZY...WITH
ANTICIPATED SPEEDS AROUND 12-14 KTS.

&&

.PREV DISCUSSION... /ISSUED 342 PM CDT FRI JUN 27 2014/

SHORT TERM...
UPPER JET MAX...IN WAKE OF NEGATIVELY TILTED UPPER TROUGH...PUSHING
ACROSS THE SOUTHERN ROCKIES MAY PROVIDE HOPE FOR A FEW STORMS LATE
THIS AFTERNOON INTO THIS EVENING ALONG AND AHEAD OF THE
DRYLINE...CURRENTLY STRETCHING ROUGHLY FROM CANYON TO HART TO
LEVELLAND TO SEAGRAVES. SPC MESO-ANALYSIS DEPICTS 3-4 KJ/KG OF CAPE
EAST OF INTERSTATE 27/US HIGHWAY 87...BUT H70 TEMPERATURES OF 14-16C
CONTINUE TO SUGGEST A STOUT CAP IN PLACE. STILL SOME HOPE FOR A
LITTLE COOLING ALOFT WITH THE BASE OF THE TROUGH CURRENTLY NEAR THE
OKLAHOMA PANHANDLE. 0-6 KM BULK SHEAR OF NEAR 30 KNOTS COMBINED WITH
A 40+ KNOT DEVELOPING LOW LEVEL JET THIS EVENING WILL AID ANY STORMS
THAT DO DEVELOP IN BECOMING STRONG TO POTENTIALLY SEVERE...WITH
LARGE HAIL AND DAMAGING DOWNBURST WINDS. BREEZY SOUTH WINDS WILL
KEEP OVERNIGHT LOWS QUITE MILD IN THE MID 60S TO LOW 70S.

UPPER TROUGH WILL SWING INTO THE CENTRAL/NORTHERN PLAINS
TOMORROW...LEADING TO LARGE SCALE HEIGHT RISES AND SUBSIDENCE FOR
WEST TEXAS IN THE RIGHT EXIT REGION OF AN UPPER JET. A
FRONTAL/REMNANT OUTFLOW BOUNDARY WILL LINGER NEAR THE FAR SOUTHERN
PANHANDLE WHILE APPRECIABLE MOISTURE REMAINS IN PLACE AHEAD OF THE
DRYLINE...BUT LACK OF ANY UPPER SUPPORT WILL KEEP CONDITIONS DRY AS
TEMPERATURES HEAT UP INTO THE MID-UPPER 90S AREAWIDE.

LONG TERM...
NO WHOLESALE CHANGES WERE MADE IN THE EXTENDED PORTION. THE MAIN
WX DRIVER WILL BE A UPPER RIDGE ANCHORED ACROSS THE DESERT
SW...AND EXTENDING INTO WTX WITH VARYING STRENGTH DURING THE
PERIOD. THIS WILL KEEP THE WEATHER MAINLY WARM AND DRY...WITH A
FEW POSSIBLE EXCEPTIONS. THE FIRST MAY COME SUN AFTERNOON AND
EVENING. STRONG SFC HEATING AND A SMALL DISTURBANCE MOVING ACROSS
THE HIGH PLAINS MAY PROVE SUFFICIENT TO GIN UP AN ISOLD T-STORM OR
TOW ALONG A SURFACE TROUGH EXTENDING FROM THE WRN PANHANDLES INTO
SW TX. THE QPF SIGNAL IS STILL PRETTY WEAK AND WITH A FAIRLY
STRONG CAP EXPECTED...WE HAVE KEPT THE FCST DRY FOR NOW BUT WILL
WATCH THE TRENDS. SUNDAY AND MONDAY ARE EXPECTED TO BE THE WARMEST
DAYS OF THE PERIOD WITH HIGHS IN THE MID 90S TO AROUND 100 OR SO.
BY MONDAY...A SHORTWAVE TROUGH IS EXPECTED TO ROTATE THROUGH THE
PLAINS AND DRIVE A COLD FRONT SOUTH. PLENTY OF UNCERTAINTY REMAINS
REGARDING HOW FAR SOUTH THE FRONT WILL GO...BUT LATEST MODEL PROGS
SHOW IT GETTING AN OUTFLOW-AIDED PUSH...POSSIBLY INTO OUR NORTH OR NW
ZONES LATE MONDAY NIGHT. A BETTER PUSH MAY COME ON TUESDAY AS WE
WILL LOOK FOR SCATTERED TSTM ACTIVITY TO DEVELOP FROM SRN COLO
THROUGH NE NM AND THE PANHANDLES. SOME GUIDANCE SUGGESTS THE
FRONT/OUTFLOW WILL MAKE IT INTO OUR NRN ZONES TUES OR TUESDAY
NIGHT. WHILE CONFIDENCE IN THE SPECIFIC REMAINS LOW...WE WERE SOLD
ON THE POTENTIAL FOR SOME STORMS CHANCES TO SLIP INTO THE FAR SRN
TX PANHANDLE AND UPPED POPS A BIT INTO THE SLGT CHANCE MENTION.
OTHERWISE...A COOLING TREND SHOULD BE IN STORE AS THE RIDGE SHIFTS
WEST. TSTM ACTIVITY MAY REMAIN ACTIVE IN THE SRN ROCKIES AND
ADJACENT PLAINS WED WITH WEAK NW FLOW ALOFT. THEN...THE RIDGE
SHIFTS NORTH PUTTING US IN VERY WEAK FLOW ALOFT WITH LITTLE CHANCE
OF PRECIP THROUGH THE REMAINDER OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        67  95  64  98  66 /  10   0  10  10  10
TULIA         68  95  67  97  70 /  10  10  10  10  10
PLAINVIEW     68  96  69  96  70 /  10  10  10  10  10
LEVELLAND     68  97  70  98  70 /  10   0  10  10  10
LUBBOCK       72  97  72  97  72 /  10   0  10  10  10
DENVER CITY   69  98  69  98  70 /  10   0   0  10  10
BROWNFIELD    70  99  70  98  71 /  10   0  10  10  10
CHILDRESS     71  97  72  99  75 /  20  10  10  10  10
SPUR          70  97  71  97  72 /  10  10  10  10  10
ASPERMONT     72  97  73  98  74 /  10  10  10  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

29
Hazardous weather outlook, Jun 27, 11:51 AM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1151 AM CDT FRI JUN 27 2014

TXZ021>044-281700-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1151 AM CDT FRI JUN 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

A CONDITIONAL THREAT EXISTS FOR ISOLATED THUNDERSTORMS LATE THIS
AFTERNOON AND EVENING. THE MOST LIKELY AREA FOR INITIAL
DEVELOPMENT WILL BE BETWEEN THE I-27 CORRIDOR AND THE CAPROCK
ESCARPMENT...WITH LINGERING CHANGES ACROSS PORTIONS OF THE
NORTHERN ROLLING PLAINS DURING THE EARLY EVENING. SHOULD
THUNDERSTORMS DEVELOP...A FEW MAY BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS AND LARGE HAIL. HOWEVER...THE COVERAGE OF THESE
THUNDERSTORMS WILL LIKELY BE SPORADIC...AND AS A RESULT MOST OF
THE REGION WILL BE UNAFFECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

In the hours before

Local storm report, Jun 27, 6:53 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
653 PM CDT FRI JUN 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             PETERSBURG              33.87N 101.60W
06/27/2014  E1.50 INCH       HALE               TX   PUBLIC

&&

EVENT NUMBER LUB1400237

FB

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:48 PM CDTSevere Thunderstorm WarningLUBFloyd27 min
Jun 27, 8:13 PM CDTSevere Thunderstorm WarningLUBFloyd32 min
Jun 27, 8:46 PM CDTSpecial Weather StatementLUBBriscoe29 min
Jun 27, 9:16 PM CDTSpecial Weather StatementLUBMotley29 min
Jun 27, 9:23 PM CDTSpecial Weather StatementLUBBriscoe22 min
Jun 27, 9:43 PM CDTSevere Thunderstorm WarningLUBBriscoe, Hall32 min
Jun 27, 10:12 PM CDTSevere Thunderstorm WarningLUBHall33 min
Jun 27, 10:42 PM CDTSevere Thunderstorm WarningLUBChildress, Hall16 min

Nearby

Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.